flu shot

By 10fluffy35 Latest Reply 2014-10-12 14:26:41 -0500
Started 2014-10-10 07:05:43 -0500

I am 71. This is my first time to get flu shot. My morning totals are higher
than usual. Is this because of shot? If it is , how long to get back to normal?
My totals are about 20 points higher.

6 replies

jayabee52 2014-10-10 13:55:19 -0500 Report

Fluffy, In my dialysis clinic I have been asked if I wanted a free flu shot. Didn't even think long or hard about it and said "no". The preservative Thimerosol contains toxic mercury in it and I feel I have enough medical challenges without adding to it by adding mercury to the mix..

valentine lady
valentine lady 2014-10-12 14:26:41 -0500 Report

Hi my sweet baby James, Just a quick note about the flu shot. I took mine. I have every year. There are no side effects, especially
to my BG. No, fever, nothing. My Dr has me take it because I am
diabetic and he said we are most susable. I don't know about that
but haven't had the flu in years.

GabbyPA 2014-10-10 13:05:37 -0500 Report

20 points is not a large rise. That could be from something you ate as much as the shot. If you keep going higher, it's time to call the doctor. What you can do in the mean time is drink some extra water, maybe reduce your carbs in your next meal or go out and take a walk. Any of those options usually help lower numbers.

Just Joyce
Just Joyce 2014-10-10 10:52:46 -0500 Report

I have never had a flu shot but if you are experiencing medical problems the best person to ask is your doctor.

Type1Lou 2014-10-10 07:34:51 -0500 Report

I got my flu shot several weeks ago (and have been getting them for years). I did not notice any difference in my BG's due to the flu shot. I am 65. My upper arm was sore for about a day. If you stressed about getting the shot, the stress could cause a rise in BG. I expect you'll get back to "normal" in no time.

Next Discussion: Food Choices »